Night sweats: Hi All, Hope you are... - Asthma UK communi...

Asthma UK community forum

18,140 members22,435 posts

Night sweats

Kate261 profile image

Hi All,

Hope you are keeping well. The last few weeks I’ve had a few nights where I have been waking up drenched in sweat. I take ventolin and get back to sleep okay and then the next day I’m very fatigued and achey. Just wondered if anyone else had experienced this and whether it’s likely asthma related? I have had a bereavement too recently so I guess it could all be stress related.

Many thanks in advance,

Kate

14 Replies

It doesn't sound asthma related to me, night sweats isn't really a symptom I've ever heard of taking ventolin for. But as it's a new thing for you, I would suggest calling your GP regardless as it needs looking at.

Kate261 profile image
Kate261 in reply to twinkly29

Thank you, I’m on it!

Hi Kate, so sorry to hear about your bereavement. You're so right that night sweats can be stress and anxiety-related, as well as due to infections, low blood-sugar, and a variety of other causes. I agree with twinkly29 that it's always worth telling your GP; especially as you're also getting aches, as they may need to rule out an infection.

Kate261 profile image
Kate261 in reply to GFloss

Thank you, it’s all a lot at the moment and second one in a year so that would probably do it. Thank you for caring though :)

I don't think it's asthma related unless you have started a new medication in the period that correlates with your night sweats. As this is a new symptom definitely see your GP and between now and then, keep a diary of your daily & overnight symptoms, also note down anything new that you're doing, eating, drinking, meds or over the counters meds, family medical history (especially the females, but not exclusively) - that will help your doctor pick up on anything that you may not think is relevant.

Keep us posted, take care.

Kate261 profile image
Kate261 in reply to Poobah

Thanks so much for taking the time, I will do. :)

Hi Kate261, I don't suppose you are of the peri- menopausal age? Together with the aches and fatigue, it sounds like classic menopausal symptoms. Anything over 45 yrs is not considered an early onset.

If you think it's possible, check out menopausedoctor.co.uk to learn a bit more.

Kate261 profile image
Kate261 in reply to Celbie

Hi, I’m 34 so hopefully not.. I do think it’s something to do with hormones though as my asthma definitely flares with different times of the month. I think it might all be stress related but will speak to the doc this afternoon :) thank you for taking the time to reply.

Celbie profile image
Celbie in reply to Kate261

Yes I too experience flare ups at certain points in my cycle. I have just started HRT 3 months ago (I am 49) and there are a good few ladies on another forum that unfortunately have an early peri menopause in mid 30s.. Hope it's s something more straight forward for you at 34 and as you say, you've had a recent bereavement to cope with. That affects us in all sorts of difficult ways. Take good care.

I do not believe Ventolin is the issue. It is more likely to make you anxious and not sleep. I suspect the achy and fatigue is due to getting up to take the ventolin along with the discomfort from coughing that wakes you up.

When I have had bad night sweats that improve with ventolin is because I have a chest infection. As others saying you should contact gp.

Kate261 profile image
Kate261 in reply to Bevvy

I am speaking to her in an hour but thank you for replying :)

Thanks all, I have an appt with my doctor on the phone this afternoon so I will ask. I imagine it’s stress related as I feel very similar to when I lost my dad last year. Probably just in need of lots of calm!

By way of an update: she thinks it’s internalised stress which is one of my asthma triggers and to wait for resp consultant appt mid sept and hope they can help. In the mean time I have to just rest as much as I can 🤞🏻 Thank you all for your support :)

You may also like...